MAUDE Adverse Event Report: BIOSENSE WEBSTER INC DECANAV; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC DECANAV; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number R7F282CT
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrioventricular nodal reentrant tachycardia (avnrt) ablation procedure with a decanav catheter which was reported to have knotted on itself.After the insertion of the catheter, a fold was seen on the shaft of the catheter in the inferior vena cava (ivc) with fluoroscopy.After some manipulation, the physician managed to unfold it.They were able to continue the procedure without any damage to the catheter.No consequence for the patient.Additional information was received indicated they were unable to unknot the catheter, if not, they would not have been able to withdraw it.There was no detachment of components and the event did not result in any internal catheter components exposed or any sharp edges.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrioventricular nodal reentrant tachycardia (avnrt) ablation procedure with a decanav catheter which was reported to have knotted on itself.After the insertion of the catheter, a fold was seen on the shaft of the catheter in the inferior vena cava (ivc) with fluoroscopy.After some manipulation, the physician managed to unfold it.They were able to continue the procedure without any damage to the catheter.No consequence for the patient.Device evaluation details: the device was returned to johnson & johnson medtech (j&j) for evaluation on (b)(6) 2025.A visual inspection, microscopic examination, and deflection evaluation of the returned device was performed following j&j procedures.Visual analysis revealed several kinks and bents along the shaft.Microscopic examination of the damage showed stress marks, suggesting that excessive force or manipulation was applied.Then, a deflection test was performed and the curve was not deflecting totally, but not knotted during the test.Due to this condition, the handle of the device was dissected, and the puller wire was observed properly assembled.There were no evidence for stuck, moving or knotted.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.Despite, the kinks and bents observed along the shaft, no knotted condition was identified during the analysis.However, the fold on the shaft could be related to the knotted issue reported by the customer; therefore, the complaint was confirmed.The potential cause of the damage on the shaft could be related to the manipulation of the device during the procedure, however, this cannot be conclusively determined.The instructions for use contain (ifu) the following warning and precaution: always pull the thumb knob back to straighten the catheter tip before insertion or withdrawal of the catheter.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
DECANAV
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key21878690
Report Number2029046-2025-01264
Device Sequence Number8768776
Product Code DRF
UDI-Device Identifier10846835008807
UDI-Public(01)10846835008807(17)251203(10)31519746M
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K080425
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/03/2025
Device Catalogue NumberR7F282CT
Device Lot Number31519746M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2025
Supplement Date Received by Manufacturer04/23/2025
Initial Report FDA Received Date04/21/2025
Supplement Report FDA Received Date05/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown